I am so sick of being the guinea pig for doctor's and drug companies. Whenever a new version of an old drug comes out, the drug reps are quickly in your doctor's office, trying to talk him into giving out samples of this "new, wonder drug."
Let's take the drug Trileptal. (nothing but a new version of Tegretol) For those of you that have never heard of this drug, it is used in Epileptics for seizures. Since spasms are considered by doctor's to be "muscle seizures," they frequently prescribe medication designed for epilepsy.
Of course, no drug is without side-effects. My question here to all of you...what drug or drugs do your doctor's have you on for muscle spasms? I would like to hear about the pros and cons of the drug(s) you are taking.
This lady has been diagnosed for many years now and I seem to have tried them all. I have yet to find one that actually stops the spasm in it's tracks. To get any where close to relief, it seems you have to take very large doses of these medications. This scares me. I worry about the long term consequences to my body.
My Pain Management Center also wants to start me on Methadone for pain control. Drugs like Hydrocodone, Oxycodone and the like, have "peaks and valley's of effectiveness;" thus causing break-through pain. Of course, Methadone has a 'public stigma' attached to it. When you mention Methadone, everyone immediately thinks you are being treated with this medication, because you are an addict...mainly a heroin addict and the like. Just the thoughts of being on a drug like Methadone for my pain, scares the daylights out of me. So, if any of you are on similiar drugs, I would like to hear your opinions.
I want more money put into research for MS...it's cure and it's reversal of damage already done...not more drugs to treat relapses and remissions, hoping that they work, or more drugs to treat the symptoms caused by MS.
Sorry that I sound cranky..I am! I am SO sick of taking drugs...there just has to be a better way to deal with this pain in my rear-end, ugly disease....
You're allowed to be cranky here. We all are at times. That's what we're here for - to help each other out of the "crankies".
I have terrible muscle spasms. I take baclofen and quinine. Klonopin for twitches and "jumps" in my visual field. I still have spasms and twitches, so not sure if they're doing anything - afraid to go off them though. Visual field jumps are pretty much gone though, so that's a plus. Docs have "guinea pigged" me with a few others, one seizure med & one Parkinson's med in particular, that I had REALLY bad experiences with. Hoping that if I ever get a definitive diagnosis of SOMETHING, they'll have the perfect miracle med waiting. ha ha. I am tired of taking pills too. A year ago I took my thyroid pill and a vitamin. Now I take 6 pill sin the morning, 2 in the afternoon, and 6 at bedtime. Wouldn't mind if I thought half of them really had a function. See...I'm cranky too, LOL.
Hang in there. You are already diagnosed, right? Both my sisters are diagnosed. One is doing quite well on tysabri IV once a month. The other just doesn't discuss it at all.
I take methadone for long term pain, lyrica for muscle spasms and seizures, potassium for of course low potassium, predinisone for I don't know why, cymbalta for depression and pain, and oxycodone and darvocet for break through pain. Oh yea, I also take weekly B12 shots and I have lasix for water gain and metolazone for blood pressure I think and something else but I'm not sure on that one either.
So yes, I too am sick of drugs. I sometimes think I would be better off without any of them. Then I think of the pain I would be in. So what do we do? I'm in limbo. I know that even though I take an anti-depressant that most of the other drugs I take have something to do with my mood swings.
Any way that's just my two cents worth. Which ain't much because I'm to the point where I have lost faith in all my doctors and just really don't care any more.
You still sound down and depressed! Am I gonna have to make a road trip!?! I just hate it when you are so down and I can't help. You are a very special lady and you have been thru way, way, way, too much just here recently. You have every reason to be down, but I know what a resilent person you are and I just know you are going to get thru this rough patch and come out dancing!!!
Just always remember I'm here anytime and so are lots of others, we all love you dearly.
For spasms I'm on 80mgs baclofen ,16 mgs zanaflex ,324 mgs quinine, 10 mgs valium and .5 mgs of ativan daily to control the spasticity plus 2 pain meds and now we'll throw in nexium twice a day because the other meds are probably eating a hole in my stomache.
I hate all the meds,but If I plan on walking I need them at this point.
Maybe they'll come up with one miracle pill soon ,but I'm not holding my breathe.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.